Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 73, NWS Chicago, IL

July 5, 2012Cook County, Lake County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 5, 2012, 5:51 PM CDT for Cook County, Lake County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 5:51 PM CDT (22:51 UTC)
Expired
Jul 5, 2012, 6:45 PM CDT
In force
54 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cook County, IL, Lake County, IL

The radar

The Chicago radar (KLOT), 62 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WUUS53 KLOT 052251
SVRLOT
ILC031-097-052345-
/O.NEW.KLOT.SV.W.0073.120705T2251Z-120705T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
551 PM CDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COOK COUNTY IN NORTHEAST ILLINOIS...
  SOUTHEASTERN LAKE COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 645 PM CDT

* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREEN OAKS...OR NEAR LAKE FOREST...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS AFFECTED INCLUDE...
  LAKE FOREST...LINCOLNSHIRE...BUFFALO GROVE...RIVERWOODS...HIGHLAND
  PARK...DEERFIELD...WHEELING...NORTHBROOK...GLENCOE...MOUNT
  PROSPECT...WINNETKA...GLENVIEW...DES PLAINES...WILMETTE...MORTON
  GROVE...PARK RIDGE...SKOKIE...OHARE AIRPORT...EVANSTON AND
  ROSEMONT.

OTHER LOCATIONS AFFECTED...
GREAT LAKES NAVAL TRAINING CENTER...LAKE FOREST COLLEGE...LINCOLN
PARK ZOO...LOYOLA UNIVERSITY...NORTHEASTERN ILLINOIS UNIVERSITY...
NORTHWESTERN UNIVERSITY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4231 8781 4227 8782 4223 8781 4214 8774
      4208 8768 4205 8766 4203 8766 4197 8764
      4197 8763 4191 8762 4188 8791 4199 8792
      4199 8793 4229 8800 4233 8783
TIME...MOT...LOC 2251Z 337DEG 21KT 4224 8790
WIND...HAIL 60MPH 1.00IN

$$

MDB/RATZER
3 follow-up statements
720 
WWUS53 KLOT 052306
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
606 PM CDT THU JUL 5 2012

ILC031-097-052345-
/O.CON.KLOT.SV.W.0073.000000T0000Z-120705T2345Z/
LAKE IL-COOK IL-
606 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
COOK AND SOUTHEASTERN LAKE COUNTIES UNTIL 645 PM CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR DEERFIELD...MOVING SOUTHEAST AT
25 MPH.

LOCATIONS AFFECTED INCLUDE...
  WHEELING...NORTHBROOK...GLENCOE...MOUNT PROSPECT...WINNETKA...
  GLENVIEW...DES PLAINES...WILMETTE...MORTON GROVE...PARK RIDGE...
  SKOKIE...OHARE AIRPORT...EVANSTON...ROSEMONT...HARWOOD HEIGHTS...
  FRANKLIN PARK...MONTROSE HARBOR...LINCOLN PARK...RIVER FOREST AND
  PROSPECT HEIGHTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4223 8781 4214 8774 4208 8768 4205 8766
      4197 8764 4197 8763 4191 8762 4188 8791
      4199 8792 4199 8793 4222 8798 4228 8783
TIME...MOT...LOC 2305Z 337DEG 21KT 4216 8786
WIND...HAIL 60MPH <.50IN

$$

MDB/RATZER
896 
WWUS53 KLOT 052333
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
633 PM CDT THU JUL 5 2012

ILC097-052343-
/O.CAN.KLOT.SV.W.0073.000000T0000Z-120705T2345Z/
LAKE IL-
633 PM CDT THU JUL 5 2012


...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAKE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA.

LAT...LON 4198 8783 4205 8786 4214 8774 4208 8768
      4205 8766 4197 8764 4197 8763 4191 8762
      4189 8777
TIME...MOT...LOC 2333Z 337DEG 21KT 4201 8771

$$

ILC031-052345-
/O.CON.KLOT.SV.W.0073.000000T0000Z-120705T2345Z/
COOK IL-
633 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
COOK COUNTY UNTIL 645 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SKOKIE...MOVING SOUTHEAST AT 25
MPH.

LOCATIONS AFFECTED INCLUDE...
  HARWOOD HEIGHTS...MONTROSE HARBOR...LINCOLN PARK...ROGERS PARK...
  LAKEVIEW AND LOGAN SQUARE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4198 8783 4205 8786 4214 8774 4208 8768
      4205 8766 4197 8764 4197 8763 4191 8762
      4189 8777
TIME...MOT...LOC 2333Z 337DEG 21KT 4201 8771
WIND...HAIL 60MPH <.50IN

$$

MDB/RATZER
277 
WWUS53 KLOT 052346
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 PM CDT THU JUL 5 2012

ILC031-052355-
/O.EXP.KLOT.SV.W.0073.000000T0000Z-120705T2345Z/
COOK IL-
646 PM CDT THU JUL 5 2012


...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COOK COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...HOWEVER GUSTY WINDS OF 30 TO 40 MPH ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM...PARTICULARLY ACROSS THE NEAR NORTH SIDE OF 
CHICAGO FROM LINCOLNWOOD TO ROGERS PARK AND AREAS SOUTH.

LAT...LON 4198 8783 4205 8786 4214 8774 4208 8768
      4205 8766 4197 8764 4197 8763 4191 8762
      4189 8777
TIME...MOT...LOC 2333Z 337DEG 21KT 4201 8771

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:24 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 5, 5:24 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
524 PM CDT THU JUL 5 2012

.DISCUSSION...
430 PM CDT

APOLOGIES FOR DELAYED FINAL AFD DUE TO SEVERE WX.

SEVERAL FORECAST HIGHLIGHTS PILING UP THIS AFTERNOON. FIRST IS
ISOLATED SEVERE CONVECTION OVER PORTIONS OF THE CHICAGO METRO
AREA...FAR NORTHWEST INDIANA AND LAKE MICHIGAN INTO EARLY EVENING.
SECOND IS CONTINUATION OF EXCESSIVE HEAT WARNINGS THROUGH
FRIDAY... WITH AN EXTENSION FOR THE SOUTHERN HALF OR SO OF THE CWA
INTO SATURDAY. LASTLY...NICER WEATHER APPEARS JUST OVER THE
HORIZON BY LATE IN THE WEEKEND AND CONTINUING THROUGH EARLY NEXT
WEEK.

ISOLATED STRONG/SEVERE THUNDERSTORMS DEVELOPED MID-AFTERNOON ACROSS
FAR NORTHEAST IL...WITHIN CONVERGENT LOW LEVEL FLOW REGIME
ALONG/WEST OF INLAND MOVING LAKE BREEZE AND BENEATH WEAK MID-LEVEL
DISTURBANCE PROPAGATING ACROSS THE WESTERN LAKES REGION. GIVEN THE
VERY HOT TEMPS...SPC/RAP OBJECTIVE ANALYSIS INDICATED MLCAPES OF
AROUND 2000 J/KG...BUT WITH DCAPE VALUES IN EXCESS OF 1500 J/KG.
THUS ISOLATED STORMS WHICH WERE ABLE TO DEVELOP HAVE BEEN STRONG
WIND PRODUCERS. EXPECTATION IS THIS ACTIVITY WILL CONTINUE TO FESTER
IN RELATIVELY ISOLATED NATURE ALONG THE LAKE BREEZE/CONVECTIVE
OUTFLOW BOUNDARIES THROUGH THE REMAINDER OF THE AFTERNOON AND VERY
EARLY EVENING HOURS...BEFORE DECREASING NEAR-SFC BASED INSTABILITY
WANES.

ON THE HEAT FRONT...TEMPS SOARED ABOVE 100 DEGREES FOR THE SECOND
DAY IN A ROW. ORD AND RFD BOTH BROKE/SET NEW RECORD MAX TEMPS FOR
JULY 5TH...AT 103 AND 101 DEGREES RESPECTIVELY. NORTHERLY ISLAND
ACTUALLY HIT 105 DEGREES JUST BEFORE THE LAKE BREEZE PUSHED IN.
SIMILAR CONDITIONS ARE EXPECTED FRIDAY ACROSS MUCH OF THE AREA...
THOUGH THE PROSPECT FOR LAKE BREEZE/WEAK FRONTAL PUSH DOES ADD SOME
UNCERTAINTY TO AREAS ALONG THE LAKE MICHIGAN SHORE INCLUDING
DOWNTOWN CHICAGO. LACK OF REAL PUSH TO THE FRONT AND LITTLE ACTUAL
COOLING BEHIND IT OTHER THAN WHAT THE RELATIVELY WARM LAKE CAN
PROVIDE ARGUES FOR MAINTAINING GOING FORECAST HIGHS AGAIN IN THE
100-105 DEGREE RANGE...WITH LOW LEVEL THERMAL FIELDS PARTICULARLY
FROM THE BETTER PERFORMING WRF-NAM CONTINUING TO EARN FAVOR. VARIOUS
GUIDANCE DIFFERS A BIT WITH STRENGTH/TIMING OF FRIDAY/S LAKE BREEZE
AND COMBINED WEAK FRONTAL BOUNDARY...BUT HAVE INDICATED TEMPS
HOLDING BELOW 100 DEGREES AT LEAST ALONG THE NORTH SHORE AREAS.
COULD VERY WELL TURN OUT THAT DOWNTOWN SHAKES OUT BELOW 100...THOUGH
CONFIDENCE FAIRLY LOW GIVEN HOW QUICKLY TEMPS HAVE RISING THE PAST
COUPLE OF MORNINGS.

ATTENTION THEN TURNS TO STRONGER COLD FRONTAL PUSH WHICH ARRIVES ON
SATURDAY. WHILE FAR NORTHERN IL/NORTHWEST IN APPEAR AS IF THE DAY
WILL START OF WITH POST-FRONTAL NORTHEAST WINDS...AREAS SOUTH OF
ABOUT A ROCHELLE-RENSSELAER LINE LOOK TO BE VERY HOT/HUMID. MET
GUIDANCE SOLIDLY DEPICTING 105+ DEGREE MAXES FROM THERE INTO CENTRAL
IL...WITH DEW POINT POOLING ALONG THE FRONT PERHAPS RESULTING IN
SOME OF THE WARMEST HEAT INDEX VALUES OF THE ENTIRE HEAT WAVE. BASED
ON THIS HAVE EXTENDED THE EXCESSIVE HEAT WARNING FOR AREAS JUST
SOUTH OF ROCKFORD AND CHICAGO THROUGH THE DAY SATURDAY...THOUGH WILL
LIKELY BE ABLE TO TRIM COUNTIES FROM THE NORTH PRIOR TO THE 00Z
SUNDAY EXPIRATION AS THE COLD FRONT MAKES STEADY PROGRESS SOUTH.

CONVECTIVE POTENTIAL...BEYOND THE NEXT FEW HOURS...LOOKS FAIRLY LOW
OVERALL AS UPPER RIDGE REBUILDS ACROSS AREA FOR A TIME TONIGHT INTO
FRIDAY. CHANCES INCREASE AGAIN SATURDAY AS NORTHERN SHORT WAVE
FLATTENS THE RIDGE...AND MID-LEVEL TROUGH AXIS AND RIGHT ENTRANCE TO
UPPER JET STREAK INCREASE FORCING FOR DEEP ASCENT. HOWEVER...LOW
LEVEL FRONT PUSHING BENEATH THE RIDGE WILL INITIALLY BE FIGHTING
CAP...SUCH THAT MANY GUIDANCE SOLUTIONS ARE SUGGESTING BETTER PRECIP
CHANCES ON THE COOL SIDE OF THE FRONT. THE ECMWF/GEM PARTICULARLY
CONTINUE TO DEVELOP PRECIP BEHIND/NORTH OF THE SURFACE BOUNDARY
ACROSS THE REGION INTO SUNDAY. STILL...HAVE KEPT POPS PRETTY LOW AND
GENERALLY IN SLIGHT CHANCE RANGE.

LARGE SCALE UPPER PATTERN SHIFTS TO A WESTERN RIDGE/EASTERN TROUGH
REGIME BY SUNDAY/MONDAY...RESULTING IN EXPANSIVE SURFACE HIGH
SPREADING ACROSS THE UPPER MIDWEST AND WESTERN LAKES. THUS THE
EXTENDED PORTION OF THE FORECAST LOOKS PRETTY PLEASANT FOR THOSE WHO
ARE DONE WITH THE HEAT AND HUMIDITY. NORTH/NORTHEAST FLOW WILL
PROVIDE MODEST LAKE COOLING...WITH DAYTIME TEMPS EXPECTED FROM THE
UPPER 70S/AROUND 80 ALONG THE SHORES OF LAKE MICHIGAN...TO
ESSENTIALLY NORMAL MID 80S WELL INLAND DURING THE MONDAY THROUGH
THURSDAY PERIOD.

RATZER

&&

.CLIMATE...
430 PM CDT

HERE ARE THE RECORDS FOR FRIDAY JULY 6TH...

CHICAGO   MAX T...99 IN 1988....HIGH MIN T 80/1977.

ROCKFORD  MAX T...102 IN 1936...HIGH MIN T...73/1948.

THE ALL TIME RECORD HIGH FOR CHICAGO IS 105 SET BACK ON JULY 24 1934
AND IN ROCKFORD IS 112 SET ON JULY 14 1936.

FOR CHICAGO THE MOST CONSECUTIVE 100 DEGREE OR HIGHER DAYS IS
THREE...JULY 3RD THROUGH 5TH OF 1911...AND ALSO AUGUST 4TH
THROUGH 6TH OF 1947.

FOR ROCKFORD THE MOST CONSECUTIVE 100 DEGREE OR HIGHER DAYS IS
NINE...JULY 6TH THROUGH 14TH OF 1936.

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* ADDITIONAL TSRA DEVELOPMENT ONGOING NORTH OF THE
  TERMINALS...LIKELY TRACKING SOUTHWARD ALONG OUTFLOW BOUNDARIES
  AND POTENTIALLY IMPACTING TERMINALS AGAIN THIS EVENING.
* VARIABLE WINDS IN VICINITY OF OUTFLOW BOUNDARIES RETURNING TO
  SOUTHWEST AFTER TSRA ENDS. BMD

//DISCUSSION...UPDATED 18Z...

OUTLINE OF LAKE BREEZE STARTING TO EMERGE ON SATELLITE AND RADAR. LATEST
GUIDANCE CONTINUES TO INDICATE BREEZE TO STAY EAST OF THE
TERMINALS WITH LAND TEMPS AROUND 100 DEG THROUGH AFTERNOON. ISOL
TSRA COULD DEVELOP THRU EARLY EVENING ALONG THE BREEZE..BUT CHANCE
REMAINS VERY LOW.

KEPT LOW WIND GUST IN LATER THIS AFTERNOON WITH MIXING.  UNDER
DOMINANT HIGH PRESSURE EXPECT VELOCITIES TO DROP OFF QUICKLY AGAIN
THIS EVENING.

ZEBIC

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* MEDIUM CONFIDENCE IN THUNDERSTORMS TRACKING SOUTH...LOW TO
  MEDIUM CONFIDENCE REACHING ORD...LOW CONFIDENCE REACHING MDW.
* LOW TO MEDIUM CONFIDENCE IN WIND DIRECTION IN IMMEDIATE
  FUTURE...MEDIUM TO HIGH CONFIDENCE THAT WINDS SHOULD EVENTUALLY
  RETURN TO SOUTHWEST...LOW TO MEDIUM CONFIDENCE IN TIMING. BMD

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
12Z...

* FRIDAY NIGHT...VFR.
* SATURDAY AND SUNDAY...VFR. SLIGHT CHANCE OF TSRA.
* MONDAY THROUGH WEDNESDAY...VFR.

&&

.MARINE...
515 PM CDT

A WEAK COOL FRONT WILL MOVE SOUTHWARD ACROSS THE LAKE
TONIGHT...TURNING WINDS NORTHERLY. AHEAD OF THIS FRONT...ISOLATED
STORMS WILL BE SEEN EARLY THIS EVENING ACROSS THE NEARSHORE AREAS OF
ILLINOIS AND INDIANA. IT APPEARS THE FRONT WILL EVOLVE BACK
NORTHWARD ACROSS THE SOUTHERN PORTION OF THE LAKE LATER FRIDAY.
FINALLY THE FRONT WILL SHIFT SOUTH WITH MORE MOMENTUM LATE FRIDAY
NIGHT INTO EARLY SATURDAY...TURNING WINDS NORTHERLY IN THE 15 TO 25
KT RANGE OVER THE OPEN WATER. WAVES ARE EXPECTED TO BUILD TO 5 TO 8
FT BEHIND THE FRONT SATURDAY INTO SATURDAY NIGHT. SMALL CRAFT
ADVISORY CONDITIONS ARE LIKELY IN NEARSHORE AREAS OF ILLINOIS AND
INDIANA BY SATURDAY NIGHT AND INTO SUNDAY. THE NORTHERLY FLOW WILL
LIGHTEN BUT IS EXPECTED TO LAST INTO THE FIRST HALF OF NEXT WEEK.

MDB/MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ012-
     ILZ013-ILZ014 UNTIL 10 PM FRIDAY.

     EXCESSIVE HEAT WARNING...ILZ008-ILZ010-ILZ011-ILZ019-ILZ020-
     ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM
     SATURDAY.

IN...EXCESSIVE HEAT WARNING...INZ001-INZ002 UNTIL 10 PM FRIDAY.

     EXCESSIVE HEAT WARNING...INZ010-INZ011-INZ019 UNTIL 7 PM
     SATURDAY.

LM...NONE.
&&
Hazardous weather outlook, Jul 5, 4:07 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
407 PM CDT THU JUL 5 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
062115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
407 PM CDT THU JUL 5 2012 /507 PM EDT THU JUL 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HOT AND HUMID WEATHER.
  UNHEALTHY AIR QUALITY ACROSS THE CHICAGO METRO AREA AND NORTHWEST
  INDIANA.

  ISOLATED STRONG TO SEVERE THUNDERSTORMS...SOME OF WHICH MAY
  PRODUCE:

   WIND GUSTS IN EXCESS OF 70 MPH.
   HAIL TO THE SIZE OF PING PONG BALLS.

  AREAS AFFECTED AND TIMING:

  PORTIONS OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA ESPECIALLY
  CHICAGOLAND NEAR LAKE MICHIGAN...FROM LATE AFTERNOON INTO EARLY
  THIS EVENING.

  DISCUSSION:

  ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS
  AFTERNOON IN AN AREA OF CONVERGING LOW LEVEL WINDS ALONG AND
  WEST OF A LAKE BREEZE WHICH HAD BEGUN TO PUSH WEST AND SOUTHWEST
  FROM THE LAKE MICHIGAN SHORE. THIS LOW LEVEL CONVERGENT WIND FLOW
  AND A WEAK MID-LEVEL DISTURBANCE PASSING THROUGH THE WESTERN GREAT
  LAKES REGION HAVE COMBINED TO INDUCE ISOLATED THUNDERSTORM
  DEVELOPMENT. GIVEN THE VERY HOT AND HUMID AND FAIRLY UNSTABLE AIR
  MASS...ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE TO DEVELOP
  THROUGH THE REMAINDER OF THE LATE AFTERNOON AND VERY EARLY EVENING
  HOURS ALONG OUTFLOW BOUNDARIES FROM CURRENT STORMS. DAMAGING WINDS
  AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. STORMS
  WILL BECOME LESS NUMEROUS AS SUNSET APPROACHES AND SURFACE BASED
  INSTABILITY WEAKENS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DANGEROUS HEAT AND HUMIDITY WILL CONTINUE ACROSS THE ENTIRE AREA
FRIDAY...AND INTO SATURDAY FOR AREAS GENERALLY SOUTH OF A ROCHELLE
TO RENSSELAER LINE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED...THOUGH REPORTS OF WIND AND
HAIL ARE WELCOMED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-062115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
407 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 50 KNOTS
AND HAIL 1 INCH OR LARGER ARE POSSIBLE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-062115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
407 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER
FAR SOUTHERN LAKE MICHIGAN. WIND GUSTS IN EXCESS OF 50 KNOTS
AND HAIL 1 INCH OR LARGER ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER MAINLY CENTRAL AND
NORTHERN LAKE MICHIGAN FRIDAY NIGHT...AND ACROSS MUCH OF THE
LAKE ON SATURDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER
ON FAR SOUTHERN LAKE MICHIGAN SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Special weather statement, Jul 5, 3:55 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
355 PM CDT THU JUL 5 2012

INZ001-002-052130-
LAKE IN-PORTER IN-
355 PM CDT THU JUL 5 2012

...SPECIAL WEATHER STATEMENT...

AT 353 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR GARY...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. IN
ADDITION...OUTFLOW WINDS WILL LIKELY SPREAD EASTWARD ALONG THE LAKE
COUNTY SHORELINE TOWARDS THE PORTER COUNTY SHORELINE.

CITIES AND TOWNS AFFECTED...
  GARY...               HIGHLAND...           EAST CHICAGO...
  OGDEN DUNES...        HAMMOND...            GRIFFITH...
  LAKE STATION...       NEW CHICAGO...        SCHERERVILLE...

OTHER LOCATIONS AFFECTED...
ILLIANA MOTOR SPEEDWAY...INDIANA UNIVERSITY NORTHWEST...LAKE COUNTY
FAIRGROUNDS...PURDUE UNIVERSITY CALUMET...SOUTH SHORE RAIL-CATS
BASEBALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4136 8743 4166 8752 4167 8742 4165 8742
      4163 8733 4162 8726 4163 8721 4163 8719
      4142 8705
TIME...MOT...LOC 2054Z 334DEG 17KT 4156 8734

MDB
Local storm report, Jul 5, 4:18 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND NAVY PIER               41.89N 87.62W
07/05/2012  E60 MPH          COOK               IL   TRAINED SPOTTER

            ROOF DAMAGE TO A BOAT DOCKED AT THE PIER.

&&

RC
Special weather statement, Jul 5, 5:16 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 PM CDT THU JUL 5 2012

ILZ006-052315-
LAKE IL-
516 PM CDT THU JUL 5 2012

...SPECIAL WEATHER STATEMENT...

AT 512 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR VENETIAN VILLAGE...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  VENETIAN VILLAGE...   LAKE VILLA...         LINDENHURST...
  LONG LAKE...          ROUND LAKE...         GRANDWOOD PARK...
  THIRD LAKE...         GRAYSLAKE...          GAGES LAKE...

OTHER LOCATIONS AFFECTED...
COLLEGE OF LAKE COUNTY...LAKE COUNTY IL FAIRGROUNDS...LAKE FOREST
COLLEGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL COULD LEAD TO STANDING WATER
ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4225 8781 4216 8811 4240 8814 4247 8805
TIME...MOT...LOC 2216Z 334DEG 14KT 4238 8806

MDB/RATZER
Local storm report, Jul 5, 5:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
524 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     MERRILLVILLE            41.47N 87.33W
07/05/2012                   LAKE               IN   LAW ENFORCEMENT

            TRACTOR TRAILER BLOWN DOWN ON I-65 JUST SOUTH OF 61ST
            AVE.

&&

MJG
Local storm report, Jul 5, 5:28 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
528 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     MERRILLVILLE            41.47N 87.33W
07/05/2012                   LAKE               IN   LAW ENFORCEMENT

            TRACTOR TRAILER BLOWN OVER ON I-65 JUST SOUTH OF 61ST
            AVE.

&&

MJG
Local storm report, Jul 5, 5:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     MERRILLVILLE            41.47N 87.33W
07/05/2012                   LAKE               IN   EMERGENCY MNGR

            ROOF BLOWN OFF APARTMENT BUILDING AT 57TH AVE AND
            BROADWAY. HIGHWAY SIGN ALONG I-65 BLOWN OFF SUPPORT. HIGH
            PROFILE VEHICLES NEARLY TURNED OVER ONTO SIDE.

&&

MJG

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:39 PM CDTSpecial Marine WarningLOT111 min
Jul 5, 2:40 PM CDTSpecial Weather StatementLOTCook65 min
Jul 5, 2:52 PM CDTSpecial Weather StatementLOTCook53 min
Jul 5, 3:12 PM CDTSpecial Weather StatementLOTCook33 min
Jul 5, 3:39 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Lake54 min
Jul 5, 5:16 PM CDTSpecial Weather StatementLOTLake59 min
Jul 5, 5:19 PM CDTSpecial Marine WarningLOT86 min
Jul 5, 6:45 PM CDTSpecial Marine WarningLOT56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.